What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 4, 11:26 AM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 4, 11:26 AM EST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service New York NY
1226 PM EDT Tue Aug 4 2020
.SYNOPSIS...
Tropical Storm Isaias will pass through the region today, most
likely tracking just west of New York City. A weak low pressure
trough stalls south of the area Wednesday and Thursday as weak
waves of low pressure move along it. Weak high pressure should
return on Sunday into Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
**TROPICAL STORM CONDITIONS EXPECTED TODAY**
No significant changes to the current forecast as Isaias
continues to move north, with the center forecast to track just
west of the area late this afternoon. As of noon, the bulk of
the primary rain shield remains across portions of northeast new
Jersey, the Lower Hudson Valley, and points west, with a
convective band rotating northward through New York City, Long
Island, and into southern Connecticut. While the axis of
heaviest rain has primarily shifted west of the region, a Flash
Flood Watch remains in effect through late tonight for portions
of the area as torrential rainfall remains possible with a
tropical airmass in place.
The threat for tornadoes continues into this afternoon,
especially in any discrete cells that are able to develop in the
convective feeder band. There have been numerous spin ups in
this band south of the region through the morning, and a Tornado
Watch remains in effect for the entire region until 4 pm.
The highest wind threat continues to be east of the center of
the storm, which includes the entire forecast area. Peak winds
are expected between approximately noon and 8 pm, with sustained
winds 35-45 mph and gusts 50-60 mph on average. Both sustained
wind speeds and gusts could be 5-10 mph higher along the
immediate coast.
After the storm passes, sct shwrs and tstms are possible on the
backside of the sys tngt as the upr trof moves in.
A high rip current risk remains for the ocean beaches through
tonight.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
Generally fair wx is expected Wed and Wed ngt attm. A frontal
boundary is progged to remain s of Long Island, and along this
boundary will be the best chances for the development of shwrs
and tstms. The GFS was the only model to bring this pcpn far
enough n to reach the CWA, so a dry fcst has been issued. The
NBM was used for temps.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
In the wake of Isaias, a relative quiet period in store. A closed
upper low located over Ontario combined with the subtropical
high over the Atlantic keeps the region in deep southwest flow
to begin the period. A shortwave follows by Saturday before weak
ridging builds back in for Sunday and Monday.
At the surface, a trough stalls southeast of the area, and a series
of weak surface lows will traverse this feature Thursday into
Saturday morning. This will result in increasing clouds and
precipitation chances, especially for Long Island and southeastern
CT. Surface high pressure builds in for Sunday and Monday resulting
in mainly dry conditions.
High temperatures look to be at or just above normal through Monday
as 850mb temperatures climb into the teens over the weekend and into
Monday. The NBM with some minor adjustments was used for
temperatures and dewpoints over the period.
&&
.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
***High Impact Aviation Weather Expected Today***
Isaias will quickly move across the region late this morning
into the afternoon.
MVFR and IFR conditions to start should largely become MVFR
through the morning. E-SE winds will also increase through the
morning as Isaias approaches. The greatest coverage of showers
will likely remain NW of the NYC metro terminals this morning. A
band of heavy showers and isolated thunderstorms will quickly
move across late this morning into the afternoon. An isolated
tornado cannot be ruled out this afternoon as well.
Thunderstorms have been left out of the TAF due to uncertainty
in timing and coverage.
The strongest winds are expected this afternoon with sustained
winds 30-40 kt with gusts 45-60 kt. The strongest winds will
likely occur across the coastal terminals. Low level wind shear
is likely as well as winds at 2 kft could range between 60-70 kt
17-22z.
As Isaias moves away to the northeast in the late afternoon, a
quick shift to SW winds is likely and conditions become VFR.
Winds will also gradually diminish through the evening.
...NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Amendments likely today for changing flight
categories, timing of strongest winds, wind shifts, and possible
thunderstorms.
The afternoon KJFK haze potential forecast is YELLOW...which
implies slant range visibility 4-6SM outside of cloud.
KLGA TAF Comments: Amendments likely today for changing flight
categories, timing of strongest winds, wind shifts, and possible
thunderstorms.
The afternoon KLGA haze potential forecast is YELLOW...which
implies slant range visibility 4-6SM outside of cloud.
KEWR TAF Comments: Amendments likely today for changing flight
categories, timing of strongest winds, wind shifts, and possible
thunderstorms.
The afternoon KEWR haze potential forecast is YELLOW...which
implies slant range visibility 4-6SM outside of cloud.
KTEB TAF Comments: Amendments likely today for changing flight
categories, timing of strongest winds, wind shifts, and possible
thunderstorms.
KHPN TAF Comments: Amendments likely today for changing flight
categories, timing of strongest winds, wind shifts, and possible
thunderstorms.
KISP TAF Comments: Amendments likely today for changing flight
categories, timing of strongest winds, wind shifts, and possible
thunderstorms.
.OUTLOOK FOR 12Z WEDNESDAY THROUGH SATURDAY...
.Wednesday...VFR with any lingering showers ending.
.Thursday-Saturday...Mainly VFR. Afternoon SHRA/TSRA possible.
&&
.MARINE...
A Tropical Storm Warning remains in effect for all waters. In
addition, a Tornado Watch is in effect through 4pm this
afternoon. Winds of 35-45 kt with gusts up to 60 kt are
expected. The wrn waters are likely to receive the strongest
winds based on the expected track of the storm. Isolated gusts
over 60 kts are possible. Conditions will then improve quickly
tonight as the tropical storm tracks into New England. Wave
heights will build to 15-20 ft on the ocean, 5-10 ft on the
Sound, and 3-6 on the bays.
Waves on the ocean will subside on Wed, but not fall blw 5 ft in
all areas until Wed ngt. A frontal system stalls south of the
ocean waters Thursday night into Friday evening with the chance
of showers and thunderstorms. High pressure returns Friday.
Winds and seas are expected to remain below SCA levels across
the forecast waters Thursday through the upcoming weekend.
&&
.HYDROLOGY...
The heaviest rainfall is expected to fall west of the Hudson
River today. Storm total rainfall of 2-3 inches is fcst across
these hardest hit areas. Elsewhere, generally an inch or less
is expected. Locally higher amounts are possible all areas
however as any stronger cells will produce torrential downpours
in the tropical environment. Confidence in any moderate river
flooding remains low due to rainfall forecast uncertainty.
A flash flood watch remains in effect through tngt for NYC,
Northeast NJ, and the Lower Hudson Valley where guidance is
lower with rain amounts for flash flood criteria. This is also
closer to the heavier rain axis forecast.
No significant widespread rainfall is expected Thursday through
Monday.
&&
.TIDES/COASTAL FLOODING...
Coastal flood warnings remain in effect for south facing
shorelines of Long Island Sound, and western Long Island, and
in/around NY Harbor, with advisories for the remaining waters.
A strong SE flow ahead of Isaias could produce surge of 2 1/2
to 3 1/2 ft in the warning area and 1 to 2 ft elsewhere. This
would result in widespread inundation of 1 to 2 ft with
localized values up to 3 ft in the warning area. Preference
continues to be toward the higher end of the PETSS and NYHOPS
guidance.
This is a one-cycle event, as winds shift W on the back side of
the storm late Tuesday evening.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) is
undergoing its final stages of testing, and is operating at full
power.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Tropical Storm Warning for CTZ005>012.
Flash Flood Watch through late tonight for CTZ005-006.
Coastal Flood Warning from 10 PM this evening to 2 AM EDT
Wednesday for CTZ009>012.
NY...Tropical Storm Warning for NYZ067>075-078>081-176>179.
Coastal Flood Advisory from 9 PM this evening to 2 AM EDT
Wednesday for NYZ072-073-078-079-081-176-177.
Flash Flood Watch through late tonight for NYZ067>075-176-178.
Coastal Flood Warning from 8 PM this evening to 1 AM EDT
Wednesday for NYZ074-075-080-178-179.
Coastal Flood Warning from 10 PM this evening to 2 AM EDT
Wednesday for NYZ071.
High Rip Current Risk through Wednesday evening for NYZ075-080-
081-178-179.
High Surf Advisory until 8 AM EDT Wednesday for NYZ080-081-178-
179.
NJ...Tropical Storm Warning for NJZ002-004-006-103>108.
Flash Flood Watch through late tonight for NJZ002-004-006-
103>108.
Coastal Flood Warning from 8 PM this evening to 1 AM EDT
Wednesday for NJZ006-106-108.
MARINE...Tropical Storm Warning for ANZ330-335-338-340-345-350-353-355.
&&
SYNOPSIS...
NEAR TERM...FEB
SHORT TERM...
LONG TERM...DBR
AVIATION...DS
MARINE...FEB
HYDROLOGY...
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Aug 4, 3:46 AM EST, 8 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
446 AM EDT Tue Aug 4 2020
CTZ005-006-NJZ002-004-103>105-107-NYZ067>070-050900-
Northern Fairfield-Northern New Haven-Western Passaic-
Eastern Passaic-Western Bergen-Eastern Bergen-Western Essex-
Western Union-Orange-Putnam-Rockland-Northern Westchester-
446 AM EDT Tue Aug 4 2020
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NJZ006-106-108-NYZ074-050900-
Hudson-Eastern Essex-Eastern Union-Richmond (Staten Island)-
446 AM EDT Tue Aug 4 2020
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 8 PM THIS EVENING TO 1 AM
EDT WEDNESDAY...
This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Flash Flood Watch.
Coastal Flood Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ009>012-050900-
Southern Fairfield-Southern New Haven-Southern Middlesex-
Southern New London-
446 AM EDT Tue Aug 4 2020
...TROPICAL STORM WARNING IN EFFECT...
...COASTAL FLOOD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...
This Hazardous Weather Outlook is for southern Connecticut.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Coastal Flood Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ330-335-338-340-345-350-353-355-CTZ007-008-050900-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northern Middlesex-
Northern New London-
446 AM EDT Tue Aug 4 2020
...TROPICAL STORM WARNING IN EFFECT...
This Hazardous Weather Outlook is for Atlantic coastal waters and
southern Connecticut.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ071-050900-
Southern Westchester-
446 AM EDT Tue Aug 4 2020
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Flash Flood Watch.
Coastal Flood Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ072-073-176-050900-
New York (Manhattan)-Bronx-Northern Queens-
446 AM EDT Tue Aug 4 2020
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Flash Flood Watch.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ075-050900-
Kings (Brooklyn)-
446 AM EDT Tue Aug 4 2020
...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT FROM 8 PM THIS EVENING TO 1 AM
EDT WEDNESDAY...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Tropical Storm Warning.
Flash Flood Watch.
Coastal Flood Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ078-079-177-050900-
Northwestern Suffolk-Northeastern Suffolk-Northern Nassau-
446 AM EDT Tue Aug 4 2020
...TROPICAL STORM WARNING IN EFFECT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ178-050900-
Southern Queens-
446 AM EDT Tue Aug 4 2020
...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT
WEDNESDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 8 PM THIS EVENING TO 1 AM
EDT WEDNESDAY...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Tropical Storm Warning.
Flash Flood Watch.
High Surf Advisory.
Coastal Flood Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Tropical Storm Warning.
High Surf Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ080-179-050900-
Southwestern Suffolk-Southern Nassau-
446 AM EDT Tue Aug 4 2020
...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT
WEDNESDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 8 PM THIS EVENING TO 1 AM
EDT WEDNESDAY...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Tropical Storm Warning.
High Surf Advisory.
Coastal Flood Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Tropical Storm Warning.
High Surf Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ081-050900-
Southeastern Suffolk-
446 AM EDT Tue Aug 4 2020
...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT
WEDNESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Tropical Storm Warning.
High Surf Advisory.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Tropical Storm Warning.
High Surf Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Local storm report, Aug 4, 12:26 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
126 PM EDT TUE AUG 04 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TROPICAL STORM JERSEY CITY 40.71N 74.06W
08/04/2020 HUDSON NJ SOCIAL MEDIA
MULTIPLE PICTURES OF LARGE TREES AND WIRES DOWN ACROSS
ROADWAYS.
&&
MWLocal storm report, Aug 4, 12:28 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
128 PM EDT TUE AUG 04 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TROPICAL STORM NYC/JFK AIRPORT 40.63N 73.77W
08/04/2020 QUEENS NY ASOS
WIND GUST MEASURED AT 60 MPH
&&
MWLocal storm report, Aug 4, 12:29 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
129 PM EDT TUE AUG 04 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TROPICAL STORM NEWARK AIRPORT 40.68N 74.17W
08/04/2020 UNION NJ ASOS
MEASURED WIND GUST OF 62 MPH
&&
MWLocal storm report, Aug 4, 12:31 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
131 PM EDT TUE AUG 04 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM TROPICAL STORM LITTLE FERRY 40.85N 74.04W
08/04/2020 BERGEN NJ LAW ENFORCEMENT
*** 1 INJ *** PERSON AND A DOG STRUCK BY A FALLING
TREE.
&&
MWLocal storm report, Aug 4, 12:34 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
134 PM EDT TUE AUG 04 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM TROPICAL STORM 1 WSW BATTERY PARK CITY 40.70N 74.04W
08/04/2020 ANZ338 NY WXFLOW
MEASURED GUST OF 78 MPH AT THE HONORABLE WILLIAM WALL
&&
MWSpecial weather statement, Aug 4, 12:40 PM EST, 0 minutes before
Special Weather Statement
National Weather Service New York NY
140 PM EDT Tue Aug 4 2020
NJZ006-104-106-108-NYZ072>075-078-080-176>179-042045-
Hudson-Eastern Bergen-Eastern Essex-Eastern Union-
New York (Manhattan)-Bronx-Richmond (Staten Island)-
Kings (Brooklyn)-Northwestern Suffolk-Southwestern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
140 PM EDT Tue Aug 4 2020
***Damaging wind threat continues through 7 pm***
Sustained winds of 45 to 55 mph with gusts 60 to 70 mph will
continue through 5 to 7 pm.
For your protection move to an interior room on the lowest floor
of a building.
If in a place that is near large trees, in a mobile home, upper
floors of a high rise building, or on a boat, consider moving to a
safer shelter before the onset of strong wind.
CTZ005-006-009-010-NJZ004-103-105-107-NYZ069>071-079-081-042045-
Northern Fairfield-Northern New Haven-Southern Fairfield-
Southern New Haven-Eastern Passaic-Western Bergen-Western Essex-
Western Union-Rockland-Northern Westchester-Southern Westchester-
Northeastern Suffolk-Southeastern Suffolk-
140 PM EDT Tue Aug 4 2020
***Damaging wind threat developing through 3 pm***
Sustained winds of 40-50 mph with gusts to 65 mph will develop
through 3 pm.
For your protection move to an interior room on the lowest floor
of a building.
If in a place that is near large trees, in a mobile home, upper
floors of a high rise building, or on a boat, consider moving to a
safer shelter before the onset of strong wind.